Abstract
STUDY OF ADVERSE CUTANEOUS DRUG REACTION IN DERMATOLOGY DEPARTMENT AT TERTIARY CARE TEACHING HOSPITAL

Boney J. Lapsiwala, *Dr. Chetna R. Patel, Dr. Manoj R. Halpati and Dr. Naresh D. Kantharia

ABSTRACT

Background: An adverse cutaneous drug reaction (ACDR) contributes approximately 3% of all disabling injuries during hospitalisation, increases morbidity and complications of drug therapy. The pattern of cutaneous reactions and the drugs causing various reactions are changing continuously over the period of time due to introduction of newer drugs and changing trends in the use of drugs. There is scarcity of such data in India which includes aspects like demographic details, type of cutaneous adverse drug reactions, pharmacological agents responsible for it, causality and severity assessment of reactions etc. Methods: 150 patients were enrolled from dermatology department at tertiary care teaching hospital over period of 6 months. Confirmed cutaneous adverse drug reaction details were recorded. Causality grading was done by using Naranjo’s Algorithm Scale and severity grading was done by using The Modified Hartwig And Siegel Scale. The variety of skin manifestations and agents causing cutaneous drug reactions were also noted. Results: Study population affected (℅) by Cutaneous Adverse Drug Reactions in this study was maximum with maculopapular rash (30.04%) and least with Steven Johnson syndrome (0.02%). Drug classes responsible were antimicrobial agents(50.02%), NSAIDs(29.12%), steroids(9.54%),anti-epileptic agents(3.01 %), anti-retroviral agents(2.23%), acid suppressors(ranitidine, omeprazole)(1.69%), haematinics(0.08%) and others(4.31%). The causality assessment by Naranjo’s Algorithm Scale shown in present study was probable category (60.14%), possible (36.98%), doubtful (2.87%) and definite (0.01%). Study population showed moderate severe level 3(48.43%) followed by mild level 1 (34.63%), mild level 2(16.91%), moderate level 4 (0.02%) and severe level 5 (0.01%). Conclusions: In our study we found maximum maculopapular rash in study population and agents found culprit for highest contribution were antimicrobial agents showing concern of rational use of antimicrobials. Causality grading showed probable category maximum and severity grading showed moderate severe level 3 like many other similar studies. This result of the present study helps to health care professionals in policy making regarding rational use of drugs, rational prescription and adverse drug monitoring on regular basis.

Keywords: Adverse cutaneous drug reaction (ACDR), Causality, Severity.


[Full Text Article]

Login





Forgot Password  |  Register

Indexing

Best Paper Awards

European Journal of Biomedical and Pharmaceutical Sciences (EJBPS) will give best paper award in every issue in the form of money along with certificate to promote research activity of scholar.

Best Article of current issue :

Tangudu Nagabhusana Rao

Download Article : Click here

News & Updation

  • NEW MARCH ISSUE PUBLISHED

    MARCH 2020 Issue has been successfully launched on 1 March 2020.

  • EJBPS New Impact Factor

    Its our Pleasure to Inform you that EJBPS Impact Factor has been increased from 5.467 to 6.044, due to high quality Publication at International Level.

  • Index Copernicus Value

    EJBPS Received Index Copernicus Value 77.3, due to High Quality Publication in EJBPS at International Level

  • Journal web site support Internet Explorer, Google Chrome, Mozilla Firefox, Opera, Saffari for easy download of article without any trouble.

    .

  • Article Invited for Publication

    Dear Researcher, Article Invited for Publication  in EJBPS coming Issue.

     

UG/PG/Ph.D Research Publication

Research Scholar of UG/PG/Ph.D can Submit their Research Article/Review Article/Case Study/Short Communication for Publication in EJBPS

Downloads

Copyright From

Covering Letter

                        Author Instruction 
 

PLAGERLUM REPORT